MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145046P
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the stylet broke off in the catheter¿s lumen at the proximal part.The catheter was removed and replaced by another catheter.The patient¿s new catheter worked, but during the second insertion of the stylet, the physician stated that it was also difficult to remove, the material of the stylet was stretched and almost broke off as well.The piece that broke off in the lumen within the catheter was removed from the patient and nothing was left behind.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr (device history review) are reviewed for accuracy prior to product release.One sample was provided.Visual evaluation of this sample was performed; and it was observed one stylet broken and showed signs of being manipulated.As part of the testing we tried to replicate according use of the labeling instruction.According to testing, if the guidewire was not removed first and it was tried to remove first, the stylet that was placed in the arterial lumen could exert a force that causes it to break that was similar to the reported defect.The product sample was returned for evaluation.The reported condition has been confirmed.A manufacturing defect could not be related to the reported condition.The most probable cause was identified as man/customer misuse inadequate manipulation of the components.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7371430
Report Number3009211636-2018-00091
Device Sequence Number18844274
Product Code NYU
UDI-Device Identifier20884521158136
UDI-Public20884521158136
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2018
Device Model Number8888145046P
Device Catalogue Number8888145046P
Device Lot Number1526000209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR